I recently quit a 2 year addiction to hydrocodone. At its worst I was taking up to 20 pills per day, 7.5/ 325 Norcos.. I know about the risks to the liver, but can this type of abuse lead to heart probems? I have noticed since quitting that I am much more easily winded, and after even a small amount of exertion my heart is pounding. I am only 33 and before the addiction I was physically fit. Could the abuse have led to a heart condition, or is it just my body being out of shape?
I have researced this and discussed it with my Rheumatologist as I take 2 5mg/500 each day for my arthitis pain. I take 1/2 a pill sometimes in the afternoon when I get home and another 1 1/2 at night or the pain keeps me awake. I have found no tie to hydrocodone and heart diease or damage. I am not a doctor so you should ask one to be safe. You could just be experiencing some deconditioning or withdrawl (withdrawal) symptoms as 20 7.5mg/325's per day is a considerable amount.
I would see a doctor and let him evaluate you to be safe. Congrats on kicking the addiction!
I have chronic pain in my hips and back. I took Vicodin HP for 2 years and I do have heart disease and history of heart attacks. Then it was decided that I should take Methadone because of the overuse of Tylenol. I only take half of what the dose is, because the pain is better on this med. I didn't feel any different with or without the Vicodin. I am worried about something and you might know the answer for me. I have been told by friends that withdrawls from Methadone can be worse than the other drug. If this is true I will be so upset with my doctor for putting me on this wilthout warning me.
I have never taken Methadone myself. There is a post on the Addiction forum from a guy whoa has taken everything and he rates the difficulty of each drug to w/d from. Methadone is at the top, hydrocodone down at #8. So I understand that Methadone is way, way tougher. I believe it can also be dangerous to stop c/t, so please do some research. My w/d from hydrocodone really sucked, so I can't imagine how it would be with something worse. Be careful. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.